Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 465, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 2, 2005, 5:00 PM CDT for Adams County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2005, 5:00 PM CDT (22:00 UTC)
- Expired
- Jul 2, 2005, 5:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Adams County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1159 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:00 PM CDT, 3 hours earlier.
Area forecast discussion, Jul 2, 2:00 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 200 PM CDT SAT JUL 2 2005 .SHORT TERM... LATEST SATELLITE IMAGERY WAS SHOWING A SHORT WAVE THAT HAD TRIGGERED AN MCS WITH A GOOD COOL POOL OVER EAST TEXAS AND WESTERN LOUISIANA. ON THE SURFACE AN ILL-DEFINED BOUNDARY CONTINUE TO BE DRAPED ACROSS THE REGION. THE 850 THETA RIDGE AXIS AND MID LEVEL WINDS SHOULD PUSH THE COMPLEX SOUTHWEST OF THE REGION...POSSIBLE CAUSING SOME EVENING CONVECTION IN THE SOUTH...WHERE BEST EVENING LOW POPS WILL BE FORECASTED. THE GFS SEEMED TO DO THE BEST JOB IN TRACKING THE COMPLEX SOUTHWEST OF THE REGION. MID LEVEL WIND FLOW OF AROUND 20KTS WILL BE SUPPORTIVE OF MULTICELL LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS. STILL EXPECT STEEP LOW LEVEL LAPSE RATES TO DEVELOP THAT WOULD BE SUPPORTIVE OF DAMAGING DOWNBURST WINDS IN STRONGER STORMS FOR LATE THIS AFTERNOON AND INTO THE EARLY EVENING. BELIEVE THE POSSIBILITY FOR GREATER SHOWER/THUNDERSTORM COVERAGE MAY OCCUR OVER EAST LOUISIANA AND SOUTH MISSISSIPPI WHERE WEAK FORCING FROM THE TROUGH SHOULD PROVIDE ENHANCEMENT. ALSO SOME COASTAL CONVECTION SHOULD PROVIDE SOME OUTFLOW BOUNDARIES IN ORDER TO TRIGGER SOME CONVECTION IN OUR SOUTHERN COUNTIES FOR LATE THIS AFTERNOON AND EARLY THIS EVENING. CONVECTION SHOULD DIMINISH QUICKLY AFTER SUNSET...TO BE FOLLOWED BY A QUIET REMAINDER OF THE NIGHT. SUNDAY SHOULD NOT BE A WHOLE LOT DIFFERENT THAN TODAY IN TERMS OF THUNDERSTORM LOCATION AND COVERAGE. THE WEAKENING BOUNDARY IS NOT EXPECTED TO BE AS ACTIVE AND HAVE PLACED LOWER POPS ACCORDINGLY. FORECAST HIGH TEMPS SUNDAY ARE TRICKY WITH MAV/MET GUIDANCE SUGGESTING UPPER 90S MAY BE MET IN THE DELTA REGION...WITH MID 90S ELSEWHERE. WILL KEEP LOW TO MID 90S AREA WIDE...AS LOW LEVEL TEMPS DO NOT FAVOR UPPER 90S. /#17/ LONGTERM... SUNDAY NIGHT THROUGH MONDAY NIGHT...WARM/HUMID CONDITIONS TYPICAL OF JULY TO PERSIST. THE SFC FRONT THAT HAS AFFECTED THE AREA OVER THE PAST FEW DAYS WILL WASH OUT...HOWEVER A WEAK SHEAR AXIS ALOFT WILL LINGER. THIS WILL MAINTAIN SLGT CHC/LOW END CHC POPS ACROSS THE AREA DURING THE AFTERNOON AND EVENING HOURS. TUESDAY THROUGH SATURDAY...OPS MED RANGE GUIDANCE AND ENSEMBLES CONTINUE TO BE IN GENERAL AGREEMENT WITH THE EVOLUTION OF THE UPPER PATTERN THROUGH NEXT WEEK. WEAK RIDGING ALOFT LOOKS TO BUILD IN OVER THE INTERMOUNTAIN WEST WHILE THE EASTERN CONUS WILL BE INFLUENCED BY WEAK TROUGHING. WILL BE CLOSELY MONITORING A LARGE AREA OF MOISTURE/DISTURBED WX OVER THE WESTERN CARRIBEAN. TROPICAL CONSEQUENCES ARE UNCERTAIN AT THIS POINT...VIEW THE LATEST TWOAT FROM THE NHC FOR MORE INFO...HOWEVER THIS FEATURE IS EXPECTED TO MOVE INTO THE GULF OVER THE NEXT FEW DAYS AND SPREAD A PLUME OF HIGH PW AIR (2-2.5 INCHES) INTO THE REGION AROUND MIDWEEK. CURRENT POP FORECAST HANDLES THE SITUATION QUITE WELL...WITH VALUES IN THE HIGH CHC RANGE TUE THROUGH THU. BULK OF THE AFOREMENTIONED MOISTURE PLUME SHOULD EXIT TO OUR EAST BY FRIDAY...HOWEVER THE AREA WILL STILL BE INFLUENCED BY TYPICAL SUMMERTIME AFTERNOON/EVENING CONVECTION AND HAVE STOOD PAT WITH CLIMO POPS. TEMP WISE...A BIT OF A TRICKY FORECAST IN THIS REGARD. AM EXPECTING FAIR AMOUNT OF CLOUDS AND SHRA/TSRA ACTIVITY THU THROUGH THUR. THUS HAVE KEPT HIGHS BELOW AVG IN MY SOUTH AND CLOSER TO AVG ELSEWHERE. CERTAINLY COULD BE COOLER IF CONVECTION OVERSPREADS THE REGION EARLY IN THE DAY. BY WEEKS END...TEMPS SHOULD RETURN TO VALUES TYPICAL OF JULY. /GAGAN/ && .AVIATION...WITH CURRENT INSTABILITY TRENDS EXPECT VCTS AT KMEI AND KHBG...BEFORE ENDING AFTER SUNSET. MOST STATIONS SHOULD DROP DOWN IN THE MVFR RANGE ALONG...OR SHORTLY AFTER...MIDNIGHT. TEMPORARY IFR REDUCTIONS WILL BE POSSIBLE AS WELL TOWARD DAWN ALTHOUGH IM ONLY CONFIDENT AT PINPOINTING KGWO AND KGLH FOR AT THIS TIME. OTHERWISE...EXPECT VCTS SHOWERS AND STORMS COMING IN ON MAINLY SUNDAY AFTERNOON FOR MAINLY KMEI AND KHBG WITH A LOW CHANCE AT KJAN. /#17/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: 17 LONG TERM: GAGAN
Hazardous weather outlook, Jul 2, 2:58 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 258 PM CDT SAT JUL 02 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031958- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 258 PM CDT SAT JUL 02 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS CONTAINING WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE OVER PORTIONS OF NORTHEAST LOUISIANA AND SOUTH MISSISSIPPI THIS AFTERNOON AND THIS EVENING. THE AREA MOST PRONE TO GETTING SEVERE STORMS IS GENERALLY SOUTH OF A WINNSBORO LOUISIANA TO PORT GIBSON AND LAUREL MISSISSIPPI LINE. ISOLATED STRONG STORMS WILL BE POSSIBLE ACROSS CENTRAL MISSISSIPPI ...GENERALLY ALONG AND JUST SOUTH OF INTERSTATE 20. A COMPLEX OF STRONG TO ISOLATED SEVERE STORMS MOVING THROUGH CENTRAL LOUISIANA WILL MOVE THROUGH EASTERN LOUISIANA AND PORTIONS OF SOUTHERN MISSISSIPPI LATE THIS AFTERNOON AND EVENING. THE HIGH DEGREE OF INSTABILITY IN THE RISK AREA SUGGESTS THAT DAMAGING WIND GUSTS MAY OCCUR IN THE STRONGEST STORMS. STORMS SHOULD DIMINISH QUICKLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT SATURDAY JULY 9TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Jul 2, 3:05 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 305 PM CDT SAT JUL 2 2005 LAZ023>026-MSZ053>055-059>066-072>074-030200- CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-TENSAS LA- ADAMS MS-CLAIBORNE MS-COPIAH MS-COVINGTON MS- FORREST MS-FRANKLIN MS-JEFFERSON MS-JEFFERSON DAVIS MS- JONES MS-LAMAR MS-LAWRENCE MS-LINCOLN MS-MARION MS- SIMPSON MS- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 579 IN EFFECT UNTIL 9 PM CDT FOR THE FOLLOWING AREAS IN LOUISIANA THIS WATCH INCLUDES 4 PARISHES IN NORTHEAST LOUISIANA CATAHOULA CONCORDIA FRANKLIN TENSAS IN MISSISSIPPI THIS WATCH INCLUDES 14 COUNTIES IN CENTRAL MISSISSIPPI COPIAH SIMPSON IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE LINCOLN MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR IN SOUTHWEST MISSISSIPPI ADAMS CLAIBORNE FRANKLIN JEFFERSON THIS INCLUDES THE CITIES OF...BASSFIELD...BROOKHAVEN...BUDE... COLLINS...COLUMBIA...CRYSTAL SPRINGS...FAYETTE...FERRIDAY... HARRISONBURG...HATTIESBURG...HAZLEHURST...JONESVILLE...LAUREL... LUMBERTON...MAGEE...MEADVILLE...MENDENHALL...MONTICELLO... MOUNT OLIVE...NATCHEZ...NEW HEBRON...NEWELLTON...PORT GIBSON... PRENTISS...PURVIS...ROXIE...ST. JOSEPH...VIDALIA...WATERPROOF... WESSON...WEST FERRIDAY...WEST HATTIESBURG AND WINNSBORO.
Local storm report, Jul 2, 4:37 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG 15 S JONESVILLE 31.41N 91.83W
07/02/2005 CATAHOULA LA LAW ENFORCEMENT
SO REPORTED TREES DOWN ON HIGHWAY 124 NEAR MAYNA.
&&
MUELLERLocal storm report, Jul 2, 4:48 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 3 NW MONTEREY 31.48N 91.75W
07/02/2005 CONCORDIA LA LAW ENFORCEMENT
SO REPORTED TREES DOWN ALONG HIGHWAYS 600 AND 129 AND
POWERLINES DOWN ALONG HIGHWAY 129...SPORTSMAN LANE...AND
SWAZE ROAD
&&
MUELLERThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:06 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 54 min |
| Jul 2, 5:27 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 48 min |
| Jul 2, 6:14 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 21 min |
| Jul 2, 3:56 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 64 min |
| Jul 2, 4:49 PM CDT | Severe Thunderstorm Warning | JAN | Tensas | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.